MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX AWL; BONE AWL

DEPUY MITEK LLC US HEALIX AWL; BONE AWL
Model Number 222223
Medical Device Problem Codes Material Deformation (2976); Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: according to the information received, it was reported that during a rotator cuff repair, the laser lines of the healix awl are faded.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation revealed that the sharp tip at the distal end appears to be flattened; also, the distal part was slighly dull to the touch.The healix had wear marks in the handle and it appeared to be heavily used.Finally, the laser line was faded, and it is difficult to see the line for correct insertion depth, confirming this complaint.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.The possible root cause could be related to repeated use and servicing cycles.Since this is a reusable device, this can be related to normal field wear.Tip damage can be attributed when the device might have been dropped or device was tapped against a hard surface accidentally.However, it cannot be conclusively affirmed.As per ifu- 108410 the precautions for this type of device consist of to inspect the condition of the device prior to use.This device can damage, worn or bent; therefore, when this occurs it need to replace.The instrument life is generally determined by the wear or damaged from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep that during a rotator cuff repair on (b)(6) 2022, it was observed that the laser lines on the healix awl device have faded.During in-house engineering evaluation, it was determined that the sharp tip at the distal end appeared to be flattened and was slightly dull to the touch.Another like device was used to complete the procedure with less than 30 minutes of surgical delay there were no adverse patient consequences reported.No additional information was provided.

Brand Name
HEALIX AWL
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15184094
Report Number1221934-2022-02394
Device Sequence Number5809246
Product Code LXH
UDI-Device Identifier10886705007707
UDI-Public10886705007707
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222223
Device Catalogue Number222223
Device Lot Number1206001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown